Alert archive / New York / Freeze Warnings in 2008

Freeze Warning 1, NWS Buffalo, NY

May 28, 2008Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this freeze warning at May 28, 2008, 9:04 PM EDT for Allegany County, Cattaraugus County, New York. It took effect at May 29, 2008, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2008, 9:04 PM EDT (01:04 UTC)
In effect from
May 29, 2008, 2:00 AM EDT
Expired
May 29, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 83 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 290104
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EDT WED MAY 28 2008

...ANOTHER COLD NIGHT ACROSS WESTERN NEW YORK...

.HIGH PRESSURE CENTERED OVER THE OHIO VALLEY AND LOWER GREAT LAKES
WILL PROVIDE ANOTHER NIGHT OF CLEAR SKIES AND LIGHT WINDS. THIS
WILL ALLOW TEMPERATURES TO DROP SHARPLY OVERNIGHT AND COMBINE WITH
AN UNSEASONABLY COOL AIRMASS TO PRODUCE WIDESPREAD FROST ACROSS
MUCH OF THE SOUTHERN TIER AND WESTERN FINGER LAKES. TEMPERATURES
WILL BE COLDEST ACROSS THE INTERIOR SOUTHERN TIER WHERE SOME OF
THE NORMALLY COLDER VALLEYS WILL DROP BELOW THE FREEZING MARK. 

NYZ020-021-290915-
/O.UPG.KBUF.FR.Y.0005.080529T0600Z-080529T1200Z/
/O.NEW.KBUF.FZ.W.0001.080529T0600Z-080529T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
904 PM EDT WED MAY 28 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THIS
UPGRADES THE FROST ADVISORY WHICH WAS PREVIOUSLY IN EFFECT.

TEMPERATURES WILL DROP INTO THE LOW 30S ACROSS MUCH OF THE
INTERIOR SOUTHERN TIER LATE TONIGHT AND EARLY THURSDAY MORNING
WITH WIDESPREAD FROST DEVELOPING. SOME OF THE NORMALLY COLDER
VALLEY LOCATIONS WILL DROP BELOW FREEZING FOR SEVERAL HOURS
LEADING TO AREAS OF FREEZE CONDITIONS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. FRESHLY TRANSPLANTED
OR NEWLY SPROUTED VEGETATION IS ESPECIALLY SUSCEPTIBLE TO FROST
AND FREEZE CONDITIONS. COVER PLANS WITH NEWSPAPER OR PLASTIC TO
PROTECT THEM. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

NYZ012>014-085-290915-
/O.EXA.KBUF.FR.Y.0005.080529T0600Z-080529T1200Z/
WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
ORCHARD PARK...SPRINGVILLE
904 PM EDT WED MAY 28 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT AND EARLY
THURSDAY MORNING WITH WIDESPREAD FROST DEVELOPING INLAND FROM LAKE
ERIE. SOME OF THE COLDEST VALLEY LOCATIONS MAY DROP INTO THE LOW
30S FOR SEVERAL HOURS.

AREAS ALONG THE IMMEDIATE LAKE ERIE SHORE WILL REMAIN IN THE UPPER
30S OVERNIGHT...WHICH SHOULD PREVENT ANY WIDESPREAD FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. FRESHLY
TRANSPLANTED OR NEWLY SPROUTED VEGETATION IS ESPECIALLY
SUSCEPTIBLE TO FROST AND FREEZE CONDITIONS. COVER PLANS WITH
NEWSPAPER OR PLASTIC TO PROTECT THEM. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

NYZ019-290915-
/O.CON.KBUF.FR.Y.0005.080529T0600Z-080529T1200Z/
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
904 PM EDT WED MAY 28 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY. 

TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT AND EARLY
THURSDAY MORNING WITH WIDESPREAD FROST DEVELOPING INLAND FROM LAKE
ERIE. SOME OF THE COLDEST VALLEY LOCATIONS MAY DROP INTO THE LOW
30S FOR SEVERAL HOURS.

AREAS ALONG THE IMMEDIATE LAKE ERIE SHORE WILL REMAIN IN THE UPPER
30S OVERNIGHT...WHICH SHOULD PREVENT ANY WIDESPREAD FROST.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. FRESHLY
TRANSPLANTED OR NEWLY SPROUTED VEGETATION IS ESPECIALLY
SUSCEPTIBLE TO FROST AND FREEZE CONDITIONS. COVER PLANS WITH
NEWSPAPER OR PLASTIC TO PROTECT THEM. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

HITCHCOCK/TMA
2 follow-up statements
000 
WWUS71 KBUF 290742
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EDT THU MAY 29 2008

...WIDESPREAD FROST EXPECTED BEFORE DAYBREAK ACROSS PARTS OF
WESTERN NEW YORK...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL INTO
THE LOWER 30S ACROSS PARTS OF THE SOUTHERN TIER AND UPPER GENESEE
VALLEY EARLY THIS MORNING. THIS WILL RESULT IN A WIDESPREAD FROST
ACROSS THIS AREA BEFORE DAYBREAK. TEMPERATURES WILL BE COLDEST
ACROSS THE INTERIOR SOUTHERN TIER WHERE SOME OF THE NORMALLY
COLDER VALLEYS WILL DROP BELOW FREEZING.

NYZ020-021-291200-
/O.CON.KBUF.FZ.W.0001.000000T0000Z-080529T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
342 AM EDT THU MAY 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES HAVE COOLED TO THE LOWER AND MID 30S ACROSS MUCH OF
THE AREA EARLY THIS MORNING. THIS WILL RESULT IN A WIDESPREAD FROST
ACROSS THE SOUTHERN TIER...ESPECIALLY FOR AREAS INLAND FROM LAKE
ERIE. THE TEMPERATURES IN SOME OF THE COLDER VALLEYS HAVE ALREADY
DIPPED BELOW FREEZING. THIS WILL RESULT IN A HARD FREEZE BEFORE
DAYBREAK FOR MANY VALLEY LOCATIONS.

AREA TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST
TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU
SHOULD PROTECT TENDER VEGETATION. FRESHLY TRANSPLANTED OR NEWLY
SPROUTED VEGETATION IS ESPECIALLY SUSCEPTIBLE TO FROST AND FREEZE
CONDITIONS. COVER PLANS WITH NEWSPAPER OR PLASTIC TO PROTECT THEM.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

NYZ012>014-019-085-291200-
/O.CON.KBUF.FR.Y.0005.000000T0000Z-080529T1200Z/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...ORCHARD PARK...SPRINGVILLE
342 AM EDT THU MAY 29 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL COOL INTO THE MID 30S BEFORE DAYBREAK. 
THIS WILL RESULT IN A WIDESPREAD FROST INLAND FROM LAKE ERIE.
SOME OF THE COLDEST VALLEY LOCATIONS MAY DROP INTO THE LOW 30S FOR
SEVERAL HOURS.

TEMPERATURES ALONG THE IMMEDIATE LAKE ERIE SHORE WILL REMAIN CLOSE
TO 40 DEGREES. THIS SHOULD PREVENT WIDESPREAD FROST FROM FORMING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. FRESHLY
TRANSPLANTED OR NEWLY SPROUTED VEGETATION IS ESPECIALLY
SUSCEPTIBLE TO FROST AND FREEZE CONDITIONS. COVER PLANS WITH
NEWSPAPER OR PLASTIC TO PROTECT THEM. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KBUF 291202
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
802 AM EDT THU MAY 29 2008

NYZ020-021-291315-
/O.EXP.KBUF.FZ.W.0001.000000T0000Z-080529T1200Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
802 AM EDT THU MAY 29 2008

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES WILL REBOUND QUICKLY THIS MORNING.

$$

NYZ012>014-019-085-291315-
/O.EXP.KBUF.FR.Y.0005.000000T0000Z-080529T1200Z/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...ORCHARD PARK...SPRINGVILLE
802 AM EDT THU MAY 29 2008

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL REBOUND QUICKLY THIS MORNING.

$$

SAGE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at May 28, 8:47 PM EDT, 17 minutes earlier.

Area forecast discussion, May 28, 8:47 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
847 PM EDT WED MAY 28 2008

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION WILL GRADUALLY
SLIDE SOUTHEAST TO THE MIDDLE ATLANTIC REGION TONIGHT AND
THURSDAY AS A WEAK COLD FRONT MOVES SOUTHEAST ACROSS THE SAINT
LAWRENCE VALLEY. MAINLY CLEAR SKIES CAN BE EXPECTED OVER MOST AREAS
THROUGH THURSDAY ALTHOUGH THERE WILL BE A LITTLE MORE CLOUDINESS
ACCOMPANYING THE FRONT OVER THE NORTH COUNTRY. CLOUDS ARE EXPECTED
TO DURING THE DAY FRIDAY AS LOW PRESSURE MOVES INTO THE CENTRAL
LAKES REGION WITH A WARM FRONT FORMING JUST TO OUR SOUTH. RAIN FROM
THIS SYSTEM MAY REACH THE WESTERN AREAS LATE FRIDAY BUT THE MOST
ACTIVE WEATHER AND HIGHEST PROBABILITIES WILL BE FRIDAY NIGHT AND
SATURDAY MORNING AS THE LOW MOVES EAST ACROSS US. DRIER WEATHER WILL
FOLLOW SATURDAY NIGHT AND SUNDAY BUT THERE COULD BE A LEFTOVER
SHOWER OR TWO.

&&

.NEAR TERM /THROUGH THURSDAY/...
UNSEASONABLY COOL HIGH PRESSURE SPRAWLED ACROSS THE WESTERN AND
CENTRAL GREAT LAKES WILL SLOWLY DRIFT SOUTHEAST INTO THE OHIO VALLEY
DURING THE NEAR TERM PERIOD...WHILE A WELL-DEFINED SHORTWAVE
TROUGH/ASSOCIATED SURFACE COLD FRONT DROPS SOUTHEAST ACROSS QUEBEC
AND THE NEW ENGLAND STATES. THE STRONG SURFACE HIGH WILL KEEP DRY
WEATHER AND GENERALLY CLEAR SKIES INTACT OVER OUR AREA THROUGH THE
PERIOD...WITH ONLY SOME LIMITED MID AND UPPER CLOUDS BRUSHING THE
NORTH COUNTRY LATER TONIGHT AND THURSDAY MORNING.

THE COMBINATION OF CLEAR SKIES AND A WEAK PRESSURE GRADIENT WILL
RESULT IN IDEAL CONDITIONS FOR NOCTURNAL COOLING AGAIN TONIGHT
ACROSS THE WESTERN SOUTHERN TIER AND FINGER LAKES...WHERE MOST
INLAND LOCATIONS AWAY FROM LAKE ERIE WILL SEE FROST DEVELOP ONCE
AGAIN. FREEZING CONDITIONS WILL BE LIKELY ACROSS THE COLDER VALLEYS
OF CATTARAUGUS AND ALLEGANY COUNTIES. A FREEZE WARNING WILL BE
POSTED FOR THESE TWO COUNTIES...WHILE A FROST ADVISORY WILL BE IN
EFFECT FOR THE REMAINDER OF THE SOUTHERN TIER NORTHWARD THROUGH THE
FINGER LAKES.

FURTHER TO THE NORTH AND EAST...THE POTENTIAL FOR FROST WILL NOT BE
ANYWHERE NEAR AS GREAT AS LAST NIGHT...AS OUR AIRMASS WILL BE A
LITTLE WARMER...AND THE SURFACE PRESSURE GRADIENT/WINDS WILL BE A
LITTLE STRONGER DUE TO THE CLOSER PROXIMITY TO THE COLD FRONT
DROPPING SOUTHEAST ACROSS QUEBEC PROVINCE. AT THIS POINT...WILL JUST
CARRY A MENTION OF SOME ISOLATED FROST ACROSS THE NORMALLY COLDER
SECTIONS OF SOUTHERN ERIE/WYOMING COUNTIES AND INTERIOR PORTIONS OF
THE NORTH COUNTRY...WITH NO FLAGS OTHERWISE.

ON THURSDAY...THE COMBINATION OF PLENTIFUL SUNSHINE...WARMING
TEMPERATURES ALOFT /850 MB TS RISING TO +7 TO +8C/ AND A MODEST
SURFACE PRESSURE GRADIENT WILL CAUSE TEMPERATURES TO REBOUND BACK TO
NORMAL LEVELS FOR LATE MAY...WITH MANY INLAND LOCATIONS REACHING THE
70 DEGREE MARK. AREAS EAST AND NORTHEAST OF THE LAKES WILL BE A
LITTLE COOLER DUE TO THE DECENT WEST-SOUTHWEST/WESTERLY LOW LEVEL
FLOW...WITH KDKK/KBUF/KART LIKELY TO GET NO HIGHER THAN THE MID TO
UPPER 60S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE CENTERED JUST TO OUR SOUTH WILL REMAIN IN
CONTROL EARLY IN THIS PERIOD AS A BROAD UPPER RIDGE OVER THE NATIONS
MID SECTION MOVES EAST.

THE BIGGEST FORECAST PROBLEM AT THIS TIME WILL BE FRIDAY. A WARM
FRONT IS IS EXPECTED TO FORM ACROSS OUR REGION DURING THE DAY IN
ADVANCE OF LOW PRESSURE MOVING EAST INTO THE CENTRAL GREAT LAKES
REGION. THERE WILL BE ENOUGH ISENTROPIC LIFT IN THIS FRONTAL ZONE TO
INCREASE THE CLOUD COVER ACROSS THE REGION. 30 TO 50 PERCENT OF THE
SREF MEMBERS ARE SHOWING MEASURABLE RAIN BY 21Z ACROSS THE NORTH
AND WESTERN AREAS. WE WILL REMAIN CLOSE TO CONTINUITY AT THIS TIME
IN BRINGING CHANCE POPS LATE IN THE AFTERNOON FROM THE NIAGARA
FRONTIER ACROSS LAKE ONTARIO AND INTO JEFFERSON AND LEWIS COUNTIES.

FRIDAY NIGHT AND SATURDAY MORNING STILL LOOKS LIKE THE MOST ACTIVE
PERIOD AS THE LOW MOVES ALONG THE FRONT RIGHT ACROSS OUR REGION. WE
WILL STICK WITH LIKELY POPS AT THIS TIME FOR SHOWERS THROUGH
SATURDAY MORNING AND THEN TAPER THE ACTIVITY OFF FROM WEST TO EAST.
THERE IS ENOUGH INSTABILITY TO MENTION THUNDER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LOW MENTIONED IN THE SHORT TERM WILL CONTINUE TO TRACK EASTWARD
OFF THE NEW ENGLAND COAST SATURDAY NIGHT AND SUNDAY BUT THE FLOW
WILL REMAIN CYCLONIC AS A LONG WAVE UPPER TROUGH REMAINS ANCHORED
ACROSS EASTERN CANADA AND THE NORTHEAST UNITED STATES. WE WILL HAVE
TO KEEP CHANCE POPS IN THE FORECAST THROUGH SUNDAY.

WE WILL CONTINUE TO KEEP MONDAY AND TUESDAY GENERALLY FAIR AS ANY
FORCING REMAINS WEAK. TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR
THESE DAYS. THE NEXT REAL THREAT OF RAIN SHOULD HOLD OFF UNTIL
WEDNESDAY AS ANOTHER UPPER TROUGH MOVES INTO THE REGION.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE OVER THE CENTRAL GREAT LAKES WILL DRIFT SLOWLY
SOUTHEASTWARD OVER THE NEXT 24 HOURS...AND WILL BRING VFR
CONDITIONS TO THE ENTIRE AREA. A WEAK COLD FRONT DROPPING SOUTH
ACROSS QUEBEC PROVINCE COULD BRING SOME MID AND HIGH LEVEL CLOUDS
TO THE NORTH COUNTRY OVERNIGHT AND THURSDAY MORNING...BUT NO
PRECIPITATION IS EXPECTED.

OUTLOOK...
THURSDAY...VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF LATE AFTERNOON -SHRA/-TSRA.
SATURDAY...MVFR WITH -SHRA AND POSSIBLE -TSRA.
SUNDAY...VFR/MVFR WITH A CHANCE OF -SHRA.
MONDAY...VFR.

&&

.MARINE...
NO FLAGS ARE EXPECTED THROUGH AT LEAST FRIDAY.

A COLD FRONT EXPECTED TO CROSS THE SAINT LAWRENCE VALLEY LATE
TONIGHT OR THURSDAY MORNING WILL HELP TIGHTEN THE PRESSURE GRADIENT
ACROSS LAKE ONTARIO...ESPECIALLY THE EAST HALF TONIGHT BUT SOUTHWEST
WINDS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. WINDS WILL DECREASE
THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE AND A WEAK PRESSURE
GRADIENT BUILD OVER THE LOWER LAKES REGION.

WEATHERWISE IT IS EXPECTED TO BECOME A LITTLE MORE ACTIVE FRIDAY
NIGHT AND SATURDAY AS LOW PRESSURE MOVES ACROSS THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 2 AM TO 8 AM EDT THURSDAY FOR NYZ020-021.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR NYZ012>014-
     019-085.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...JJR/TMA
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...JJR/TMA
MARINE...SAGE
Hazardous weather outlook, May 28, 4:52 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
452 PM EDT WED MAY 28 2008

NYZ001>008-010>014-085-292100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
452 PM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-292100-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
452 PM EDT WED MAY 28 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-292100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
452 PM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:39 PM EDTFrost AdvisoryBUFAllegany, Cattaraugus16 hr

Nearby

Freeze Warnings in New York, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.